Doctor insights on:
Antibiotic For Burns
What is a stronger topical antibiotic cream than those used in Neosporin for ulcerative wound care.
Wrong question: NO antibiotic is useful for wound care. Neosporin is useless. Studies of surgical wounds comparing antibiotics to vaseline or Aquaphor showed no benefit from bacitracin or neosporin. Use of topical antibiotics caused allergic reactions, impaired wound healing, and promoted emergence of resistant bacteria such as MRSA. Care of a wound is determined by its location and size and cause. ...Read moreSee 1 more doctor answer
Along with tropical antibiotics cream for burn infection can I have an IV based antibiotics since my stomach is sensitive for antibiotics?
No: But may help prevent subsequent infection.Get a more detailed answer ›
Metronidazole: Metronidazole is not typically used for ear infections. First line treatment is usually amoxicillin, however some patients respond better to amoxicillin/clavulonate, or a cephalosporin. Antibiotic allergy must also be considered when choosing, but Metronidazole is usually not among the choices. ...Read more
Poor choice: Skin infections can arise from a myriad of sources. Ciprofloxacin may treat the particular microorganism, or it may do absolutely nothing. Recycling previously prescribe antibiotics is rarely a good idea, and less so if they were designed to treat a different body part. The wisest course of action is to see a doctor for evaluation and treatment. ...Read more
Bactrim (sulfamethoxazole and trimethoprim) antibiotic: See a dentist don't self prescribe and get rid of the source of the infection. ...Read more
Tobradex (tobramycin and dexamethasone) Ophthalmic Ointment given for eye rednes,swelling,oozing yellow,drynes-no bacterial infection found in skin scraping-why then give antibiotic?
Culture ?: Tobradex (tobramycin and dexamethasone) is a good treatment for severe redness caused by bacterial conjunctivitis, especially those caused by gram negative bacteria. If an eye scraping is done with culture and no bacteria are cultured, the irritation may be due to viral or allergic issues, that could be complicated by bacterial superinfection. Tobradex (tobramycin and dexamethasone) is a good 1st line, followed by specific therapy based on sensitivities ...Read more
Avoid: Consult your physician and get gun exam done ...Read more
Expensive overkill: Sunburn is response of the tissues to injury from solar radiation. It is simply inflammation which means increase blood flow to the area to promote healing. Do not use ice as this can injure already injured skin. Cool water soaks can help as can taking anti-inflammation medicines like Motrin or advil (ibuprofen). Avoid any further damage as this can cause scarring . Good skin cream applied daily/gently helps. ...Read more
No: usually impetigo is staphalococcus or streptococcus and maybe even mrsa [methicillin resistant staph] bets is mupirocin 2% antibiotic ointment aplly 2-3x/day till better , wash with washcloth and soap daily ,very contagious . antibiotics would be augmentin or doxycycline or cephalexin or clindamycinand if mrsa bactrim ds or doxycycline, clindamycin and mupirocyn ointment. zithro. does not cover ...Read more
Some will But: You need to use Zithromax or an antibiotic from Tetracycline group for treating chlamydia as a first line antibiotics according to cdc But some antibiotics used for UTI listed below can also be used as second line Ofloxacin Levofloxacin Are also effective and Amoxicillin is indicated for treatment of Chlamydia during pregnancy ...Read moreSee 1 more doctor answer
Burn treatment: Burns are quite dangerous because the skin, the outer layer of protection is compromised. Any serious or severe burns need to be treated in a burn center. Definitely I would talk to a doctor about the extent of any more minor burns. These areas primarily need protection from further injury or contamination from the environment. A topical antibiotic like Silvadene may help, but seek a doc for help ...Read more
I have I week old road rash from bicycle crash. Healing well, on Rx antibiotic. Very dry,burns extremely bad when I stand after siting. Use lotion?
Well, yes, but: dermatologic conditions are hard to discuss without seeing them and you'd want to watch for infection. Tightness occurs mostly when it is healing correctly. The ingredients in lotions and antibiotic cremes overlap significantly, and would moisturize but still protect from infection. ...Read more
Antibiotic ointment: For a 2nd-degree (i.e., partial-thickness) burn, keep it clean with washing and keep it gooped up with a topical antibiotic ointment (e.g., bacitracin, polysporin, (bacitracin and polymyxin) neosporin, triple-antibiotic ointment) until it is healed, which will take a few days to up to 3 weeks. Systemic antibiotics are not routinely used. If it doesn't heal or seems infected, seek medical attention. ...Read more
After using a light peel my vagina is inflamed, red, and burning. I've tried triple antibiotic ointment it still burns, what can I use ? To reduce pain
Oh my gosh - did : You use a peel on the delicate tissues of your vulva or worse yet - in the vagina? Peels are never to be used on that part of the body. The only responsible recommendation i can make at this point is to seek medical evaluation. It will help to determine the extent of injury caused. ...Read more
I just took the antibiotics last night and still burns and is still itching do I need to call Dr?
Depends: I don't know why you were prescribed antibiotics, but often the symptoms don't clear right away. If you are having fever, or other symptoms like chills, weakness, vomiting or diarrhea, then don't hesitate to let your doctor know. If only mild symptoms, then allow about 24 hours more. Hope that helps. ...Read more
I was diagnosed with epididmitis. Went 2 the hospital cas my penis swell n pain. I had no uti. Have h.Pyrlori .I take antibiotics for h.P penis burns ?
Infection?: You seem to have tested negative for uti. Other possibilities include yeast infection due to antibiotics, herpes infection, urethritis, prostatitis, or other sexually transmitted infections if you are sexually active. Need to discuss the option of empiric antibiotics with your doctor. ...Read more
Gerd since more than a week esp after antibiotics.food pipe, throat&chest burns on right side.Feels like there is some damage on right side. I am taking scralfate which helps a little. Can gerd affect only one side or is it something else blocking?
GERD: Acid reflux goes from the stomach into the esophagus and rarely reaches the pharynx unless eructations are severe. If they are, irritation of the larynx and pharynx(any portion) can occur. If you smoke, stop. No caffeine. Try gargling with maalox. Take omeprazole to stop acid production in the stomach. Consult Otolaryngologist for throat or gastroenterologist for continuing gerd. ...Read more
7 Y/o child. Stepped on tac in house. Barely went in. Only drop of blood. Cleaned wound w/saline sol & iodine. Used antibiotic gel & bandaged. Wound tiny & clean. Says barely burns. Think OK?
No: But may help prevent subsequent infection.Get a more detailed answer ›
Two week old topical burns: ER doctor said to keep it constantly moist & uncovered w/ otc antibiotic ointment but no improve & dark scabs. What to do?
I started taking an antibiotic and then my vagina started to itch and now when have sex its ok but after it burns when i pee and it itch in the hole and around it i really need help what is this?
I have UTI symptoms but neg urine test. Taking Macrobid antibiotic. 2 more days of pills left. Still burns when i pee in morning. What should I do?
I took antibiotic (1 dose 2 tablets) for Chylamidia and it's the end of day 2 and I'm still peeing a lot and my penis kinda still burns when I pee. I feel tired and haven't eaten a lot. When do you think I will get better?
Not unusual but: Still having the problems you are having is not rare BUT if they continue return to your doctor for follow up in the meantime no intercourse for at least a week ...Read more
At night nose burns smell grease as if I left oven on but did not. Have a broken off tooth, metallic taste in mouth. Just off antibiotic. Causes?
Some thoughts...: The infection, sinusitis, decay from the tooth, dry mouth, the antibiotic, plus a host of other factors can all be contributing to your symptoms. Have your dentist restore that rotten tooth and any other dental issues you might have. Then, if your problem(s) persist, see your PCP. ...Read more
Severe acidity since a week. throat burns when i sleep. acidity tablets not working. It started when I was given anti biotics. I am afraid it will cause ulcer or someother serious issue.
Acid reflux : Put the legs of your bed on 8 in blocks. Gravity never sleeps. ...Read more
Piece came off while i was at work yesterday then burn for a bit and stopped i did finish 2 rounds of antibiotic within the last month pic in file ?
I asked about a burn a few days ago.I went to see a g.P.Was told to use a triple antibiotic gel than air dry.Why not bandage it to keep it clean.
Check out this: Links.Take care! http://www.Nytimes.Com/2006/08/01/health/01real.Html?_r=0 http://www.Webmd.Com/a-to-z-guides/wound-care-10/.Get a more detailed answer ›